Alert archive / Texas / Freeze Warnings in 2011
Freeze Warning 10, NWS Brownsville, TX
NWS Brownsville, TX issued this freeze warning at Dec 7, 2011, 2:03 PM CST for Brooks County, Jim Hogg County, Kenedy County, Texas. It took effect at Dec 8, 2011, 2:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2011, 2:03 PM CST (20:03 UTC)
- In effect from
- Dec 8, 2011, 2:00 AM CST
- Expired
- Dec 8, 2011, 8:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Jim Hogg County, TX, Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 110 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -201 m²/s²
- 0-3 km storm-relative helicity
- -142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
779 WWUS74 KBRO 072003 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 203 PM CST WED DEC 7 2011 ...FREEZING TEMPERATURES POSSIBLE AGAIN TONIGHT ACROSS JIM HOGG... BROOKS AND KENEDY COUNTIES... .SURFACE HIGH PRESSURE WILL CONTINUE TO SETTLE OVER SOUTH TEXAS THIS AFTERNOON ALLOWING FOR COOLER AND DRIER AIR TO SPREAD ACROSS ALL OF THE AREA. THE LIGHT AND VARIABLE WINDS AND MOSTLY CLEAR SKIES EXPECTED LATER TONIGHT THROUGH THURSDAY MORNING WILL ALLOW THE SURFACE TEMPERATURES TO FALL ONCE AGAIN. ANOTHER ROUND OF NEAR TO BELOW FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS JIM HOGG... BROOKS AND KENEDY COUNTIES LATE TONIGHT THROUGH EARLY THURSDAY MORNING. THE REST OF DEEP SOUTH TEXAS AND THE LOWER RIO GRANDE VALLEY WILL LIKELY SEE THE MERCURY REMAINING JUST ABOVE FREEZING THROUGH SUNRISE THURSDAY. TXZ249>251-080415- /O.UPG.KBRO.FZ.A.0009.111208T0800Z-111208T1400Z/ /O.NEW.KBRO.FZ.W.0010.111208T0800Z-111208T1400Z/ JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS...SARITA 203 PM CST WED DEC 7 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...THE MERCURY WILL FALL TO NEAR OR BELOW FREEZING FOR 3 TO 6 HOURS FROM AROUND 2 AM TO 8 AM EARLY THURSDAY MORNING. THE OVERNIGHT LOW TEMPERATURES WILL RANGE FROM 28 TO 32 DEGREES ACROSS JIM HOGG...BROOKS AND KENEDY COUNTIES. SOME PATCHY AREAS IN NORTHERN HIDALGO COUNTY MAY SEE TEMPERATURES FALLING TO NEAR OR JUST BELOW THE FREEZING MARK FOR ONE TO TWO HOURS BY SUNRISE THURSDAY. * IMPACTS...FREEZING TEMPERATURES WILL AFFECT TENDER PLANTS AND VEGETATION. PETS AND CATTLE SHOULD HAVE ADEQUATE SHELTER AND EXPOSED PIPES WILL NEED TO BE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$ SPEECE
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this freeze warning went out at Dec 7, 1:46 PM CST, 17 minutes earlier.
Area forecast discussion, Dec 7, 1:46 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
146 PM CST WED DEC 7 2011
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...ONCE AGAIN THE
ISSUE FOR THE NIGHT CONCERNS THE EXPECTED OVERNIGHT LOW TEMPS.
THE COMBINATION OF THE SLACKENING SURFACE WINDS AND LOW DEW
POINTS ACROSS THE BRO CWA RANGING IN THE 20S WILL SET THE STAGE
FOR A PRETTY DECENT RADIATIONAL COOLING EVENT. THE ONE LIMITATION
TO THIS EVENT IS THE STEADY PROGRESSION OF THIN BUT PERSISTENT
CIRRUS CLD COVER MOVING OVER DEEP SOUTH TX AND NORTHEASTEN MEX.
EXPECT THIS CLD COVER TO REMAIN THIN ENOUGH TO ALLOW THE TEMPS TO
RADIATE DOWN THROUGHOUT THE NIGHT. MAV AND MET TEMP GUIDANCE FOR
THE NORTHEASTERN COUNTIES SUPPORTS THE GOOD RADIATIONAL CONDITIONS
DROPPING THE TEMPS DOWN TONIGHT TO NEAR OR JUST BELOW FREEZING.
ACCORDINGLY WILL UPGRADE THE FREEZE WATCH TO A WARNING FOR JIM
HOGG/BROOKS AND KENEDY COUNTIES. FORTUNATELY IS APPEARS THAT MOST
OF THE LOWER RGV WILL REMAIN A LITTLE TOO WARM TONIGHT TO REQUIRE
A FREEZE WARNING. BUT MID TO UPPER 30S WILL BE PRETTY WIDESPREAD
ACROSS THE SOUTHERN PORTION OF THE BRO CWA MAKING FOR A CHILLY
START TO THE DAY TOMORROW MORNING.
AFTER TONIGHT THE SURFACE WINDS WILL SHIFT AROUND TO A MORE E-SE
DIRECTION TOMORROW AND TOMORROW NIGHT AS THE SURFACE RIDGE OVER THE
TX COAST SHIFTS FURTHER EAST AND NORTHEAST. THIS WILL ALLOW THE WAA
TO INCREASE OVER THE REGION IN ADDITION TO AN INCREASE IN THE LOW
LEVEL MOISTURE RETURN OFF OF THE GULF WATERS. THIS WILL ALLOW THE
TEMPS TO MODERATE CLOSER TO CLIMO FOR EARLY DECEMBER AND ALSO WILL
THE CLD COVER TO START INCREASING THURS NIGHT.
THE MODEL GUIDANCE FOR THE SHORT TERM PERIOD IS IN REASONABLE
AGREEMENT THROUGH THURS NIGHT. THE NAM MET NUMBERS HAVE A SLGT WARM
BIAS VERSUS THE GFS MAV WITH NEITHER MODELS SHOWING ANY DECENT POPS
THROUGH THE SAME PERIOD. WILL GO WITH THE SLIGHTLY COOLER MAV TEMPS
AS THE NAM MAY BE A LITTLE TO QUICK WITH THE WARMUP TOMORROW.
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...HIGH PRESSURE WILL ARRIVE
FROM THE PLAINS FRIDAY...FILTERING IN AND INCREASING WINDS OVER
LAND TO MODERATE FROM THE NORTHEAST. A SLIGHTLY MORE EASTERLY FLOW
OVER THE WATER WILL HELP SET UP A COASTAL TROUGH...WITH INCREASING
RAIN POTENTIAL FOR DEEP SOUTH TEXAS GOING INTO THE WEEKEND...WITH
THE HIGHEST AMOUNTS FORECAST ALONG THE COAST AND TAPERING OFF FROM
THERE INLAND TO THE WEST. MADE VERY FEW CHANGES TO THE ONGOING
FORECAST...BUT INCREASED POPS SLIGHTLY ON MONDAY AS A WEAK SURFACE
LOW WILL FORM BELOW BROWNSVILLE ON SUNDAY AND WILL MOVE NORTH
ALONG THE COAST SUNDAY NIGHT. BRINGING A BRIEF INCREASE TO RAIN
AGAIN AFTER A TEMPORARY LET UP ON SUNDAY. NORTH COMPONENT WINDS
WILL KEEP COOLER TEMPS THROUGH THE WEEKEND UNTIL MONDAY WHEN
SOUTHEAST WINDS BEGIN TO PUSH BACK OVER THE LOWER VALLEY. A WARM
FRONT WILL PUSH BACK UP OVER THE AREA BY MID WEEK AS SOUTHEAST
WINDS STRENGTHEN AND FEED NORTH TO A DEVELOPING STORM SYSTEM OVER
THE SOUTHERN HIGH PLAINS.
&&
.MARINE...
TONIGHT THROUGH THURSDAY NIGHT...THE LAST SEVERAL OBS FROM BUOY
42020 SHOWS THAT BOTH THE WINDS AND SEAS OFFSHORE CONTINUED TO
FLIRT CLOSE TO SCA CRIT. HAVE LOWERED THE SCA OUT TO 20 NM
OFFSHORE AS BUOY 42044 REPORTS WINDS BELOW SCA LEVELS AND HAVE
EXTENDED THE SCA FOR THE OUTMOST MARINE ZONES THROUGH 4 PM CST.
LATER THIS EVENING AND DURING THE OVERNIGHT HOURS THE MARINE
CONDITIONS WILL STEADILY IMPROVE AS THE PGF RELAXES OVER THE
REGION DUE TO THE CENTER OF THE SURFACE RIDGE MOVING OVER THE TX
COASTLINE. THESE BENIGN CONDITIONS WILL CONTINUE INTO TOMORROW AND
TOMORROW NIGHT AS THE THE SURFACE FLOW SHIFTS AROUND TO A MORE SE
DIRECTION WITH THE CENTER OF THE SURFACE RIDGE MOVING FURTHER EAST
OVER THE SOUTHEASTERN U.S.
FRIDAY THROUGH MONDAY...FAIR MARINE WEATHER CONDITIONS WILL
DETERIORATE RAPIDLY FRIDAY AS HIGH PRESSURE ARRIVES OVER LAND AND
THE MARINE AREAS STILL FEEL THE INFLUENCE OF AN EASTERLY FLOW FROM
HIGH PRESSURE OVER THE NORTHERN GULF. THIS WILL SET UP STRONG
NORTHEAST WINDS ALONG THE COAST AND THE FORMATION OF AN INDUCED
COASTAL TROUGH. EXPECT SMALL CRAFT ADVISORY CONDITIONS FRIDAY
NIGHT WITH WAVE HEIGHTS BUILDING TO 10 OR 12 FEET ON SATURDAY AS
STRONG NORTHEAST WINDS CONTINUE. WINDS WILL DECREASE AND VEER
SATURDAY NIGHT AND SUNDAY AS CONDITIONS BRIEFLY SETTLE DOWN...BUT
THE FORMATION OF A LOW PRESSURE AREA JUST SOUTH OF THE CWA ON
SUNDAY WILL STIMULATE STRONGER WINDS AND HIGHER SEAS AGAIN SUNDAY
NIGHT AND MONDAY...THIS TIME FROM THE EAST AND SOUTHEAST...
MAINTAINING SMALL CRAFT ADVISORY CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 37 65 55 68 / 0 0 10 20
BROWNSVILLE 35 67 54 70 / 0 0 0 20
HARLINGEN 33 68 53 70 / 0 0 0 20
MCALLEN 37 69 53 69 / 0 0 0 20
RIO GRANDE CITY 36 69 51 68 / 0 0 0 10
SOUTH PADRE ISLAND 43 63 56 68 / 0 0 10 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING FROM 2 AM TO 8 AM CST THURSDAY FOR TXZ249>251.
GM...SMALL CRAFT ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR GMZ170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
60/54/VEGAHazardous weather outlook, Dec 7, 2:00 PM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 200 PM CST WED DEC 7 2011 TXZ248>257-081200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 200 PM CST WED DEC 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. A FREEZE WARNING IS IN EFFECT FOR JIM HOGG...BROOKS...AND KENEDY COUNTY FOR LATE TONIGHT THROUGH EARLY THURSDAY MORNING. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A MODERATE TO HIGH RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-081200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 200 PM CST WED DEC 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...REST OF TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 20 TO 60 NAUTICAL MILES OFFSHORE UNTIL 4 PM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ADDITIONAL SMALL CRAFT ADVISORIES ARE LIKELY FOR ALL OR PORTIONS OF THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY SATURDAY THROUGH EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.